MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DMX18041520
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr being submitted for this complaint with associated mfr# 2954740-2017-00046.Additional procode: krd.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coiling procedure a deltamaxx sr plat 18 sys 4 x 15 coil stretched.The procedure was coil embolization of an aneurysm at an unknown location.The coil had stretched during deployment.There were no damages noted on the coil prior to use.There were no adverse events however there was a time delay caused due to the reported event.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00046.Product returned for evaluation: limited information was received.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported post-procedural handling produced added damage.The proximal section of the coil has been stretched.The ¿hook-like¿ designation with the arrow denotes where the stretching starts.It can also be seen at this specific location the coil was anchored.The distal section of the coil is entangled and knotted.A good portion of this damage was post-procedural in nature caused by mishandling.No manufacturing defects were found.The complaint of the coil stretching is confirmed.Due to additional and severe coil damage caused by post-procedural mishandling, cleaning, and packaging and with no further clarification of the complaint event by the end user, the exact root cause of the coil stretching cannot be determined, however the evidence as returned suggests that the most likely contributing factor to the coil stretching may have been due to the coil becoming anchored and may have led to the stretching during a retraction movement of the coil.The exact circumstances of how and when this damage occurred cannot be determined.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.The exact root cause could not be determined as coil was severely damaged, however coil becoming anchored during the procedure likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAMAXX - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6383366
Report Number2954740-2017-00046
Device Sequence Number34364
Product Code HCG
UDI-Device Identifier10878528001697
UDI-Public(01)10878528001697(17)210228(10)P11893
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberDMX18041520
Device Lot NumberP11893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/24/2017
Patient Sequence Number1